Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 72, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2011, 3:49 PM EDT for 5 counties in Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 8, 2011, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Harford County, MD, Howard County, MD
The radar
The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:45 PM EDT | FLASH FLOOD | 1 N Edgewood, MD | VEHICLE STRANDED |
| Jul 8, 5:00 PM EDT | FLASH FLOOD | 1 Nne Dundalk, MD | CREEK IS FLOWING OVER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
207
WGUS51 KLWX 081949
FFWLWX
MDC005-013-025-027-510-082245-
/O.NEW.KLWX.FF.W.0072.110708T1949Z-110708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
NORTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND...
BALTIMORE COUNTY IN NORTHERN MARYLAND...
HARFORD COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 645 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING TORRENTIAL RAIN ALONG A LINE EXTENDING FROM 13
MILES NORTHWEST OF JARRETTSVILLE TO COLUMBIA...MOVING EAST AT 20 MPH.
MORE THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHED FROM COLUMBIA TO
ANNAPOLIS...MOVING NORTH AT 20 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ARBUTUS...BEL AIR...CATONSVILLE...DUNDALK...ELLICOTT CITY...
FALLSTON...FELLS POINT...ROSSVILLE...AND BALTIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED OVER THE NEXT FEW AREAS.
WITH GROUNDS SATURATED FROM OVERNIGHT RAINFALL...THIS NEW RAIN WILL LEAD TO
FLASH FLOODING IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3934 7622 3937 7626 3928 7627 3928 7628
3930 7630 3938 7633 3930 7631 3922 7640
3926 7659 3926 7660 3922 7652 3921 7652
3923 7704 3972 7662 3973 7623 3955 7607
3950 7611 3945 7605
$$
SBK2 follow-up statements
651
WGUS71 KLWX 082115
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT FRI JUL 8 2011
MDC005-013-025-027-510-082245-
/O.CON.KLWX.FF.W.0072.000000T0000Z-110708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MD-HOWARD MD-BALTIMORE MD-HARFORD MD-BALTIMORE CITY MD-
515 PM EDT FRI JUL 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
BALTIMORE CITY...HARFORD...BALTIMORE...NORTHERN HOWARD AND EXTREME
SOUTHEASTERN CARROLL COUNTIES...
AT 510 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS ACROSS THE WARNED AREA. THE BAND OF
HEAVIEST RAIN WAS LOCATED ALONG A LINE EXTENDING FROM BALTIMORE TO
BEL AIR TO 17 MILES NORTHEAST OF JARRETTSVILLE...MOVING NORTHEAST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRUID
HILLS PARK...HOWARD PARK...GUILFORD...LOCHEARN...MILFORD MILL...
ROLAND PARK...HOMELAND...FALLSTAFF...RANDALLSTOWN...PIKESVILLE...
TOWSON...OWINGS MILLS...TIMONIUM...REISTERSTOWN AND COCKEYSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS IN THE LAST TWO HOURS HAVE EXCEEDED TWO INCHES IN
PORTIONS
OF THE WARNED AREA...AND ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO
INCHES
ARE EXPECTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3934 7622 3937 7626 3928 7627 3928 7628
3930 7630 3938 7633 3930 7631 3922 7640
3926 7659 3926 7660 3922 7652 3921 7652
3923 7704 3972 7662 3973 7623 3955 7607
3950 7611 3945 7605
$$
SBK964
WGUS71 KLWX 082240
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 PM EDT FRI JUL 8 2011
MDC005-013-025-027-510-082250-
/O.EXP.KLWX.FF.W.0072.000000T0000Z-110708T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MD-HOWARD MD-BALTIMORE MD-HARFORD MD-BALTIMORE CITY MD-
640 PM EDT FRI JUL 8 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR BALTIMORE
CITY...HARFORD...BALTIMORE...NORTHERN HOWARD AND EXTREME SOUTHEASTERN
CARROLL COUNTIES...
LAT...LON 3934 7622 3937 7626 3928 7627 3928 7628
3930 7630 3938 7633 3930 7631 3922 7640
3926 7659 3926 7660 3922 7652 3921 7652
3923 7704 3972 7662 3973 7623 3955 7607
3950 7611 3945 7605
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:33 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 8, 2:33 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE MID ALTANTIC THIS AFTERNOON AND
EVENING...AND OFF THE DELMARVA COAST EARLY SATURDAY. HIGH PRESSURE
WILL BUILD IN FROM THE NORTH SATURDAY AND REMAIN IN PLACE THROUGH
THE WEEKEND. A SECOND FRONT WILL PUSH SOUTH ACROSS THE MID
ATLANTIC LATE MONDAY INTO TUESDAY...WITH HIGH PRESSURE RETURNING
FOR THE SECOND HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CDFNT HAS ENTERED CWFA...AND CAN BE FOUND FM BKW-MRB-MSV. NMRS-
WIDESPREAD SHRA/EMBEDDED TSRA CAN BE FOUND ALNG/BHD CDFNT AND S/WV
TROF AXIS. AHD OF FNT...ALTHO INSOLATION HASNT BEEN ALL THAT
GREAT...WE/VE MANAGED TO ATTAIN 2000-3000 J/KG MUCAPE AND
EFFECTIVE BULK SHEAR OF 40 KT. HENCE...SVR TSTM WATCH HAS BEEN
POSTED THRU 01Z E OF BLURDG. DMGG WND/LRG HAIL BOTH CONCERNS.
MODIFIED 12Z LWX RAOB YIELDS PWAT 1.75 IN. 12Z NAM/GFS BOTH PAINT
A SWATH OF PWAT AOA 2 INCHES...MAINLY ALONG/E OF I-95.THUS...HVY
RAIN ALSO A CONCERN...AND OVERALL MODE SHUD TRANSITION FM SVR TO
FF BY ELY THIS EVNG.
CDFNT WL SLOW DOWN...AND SLOWLY TREK ACRS REST OF CWFA TNGT. HV
CAT POPS AHD OF AXIS THIS EVNG...AND BACKED OFF A LTL TO LKLY
OVNGT. RGNL RDR SUGGESTS THAT ACTIVITY MAY COME IN WAVES
PROPAGATING ALNG THE BNDRY.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY THE
LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF AN E-W
LINE THROUGH DC FOR THE MID MORNING HOURS. OTHERWISE...LIGHT NLY
FLOW BEHIND THE TROUGH WITH SKIES CLEARING BEFORE MIDDAY. ABUNDANT
INSOLATION ALLOWS FOR SLIGHTLY ABOVE NORMAL MAX TEMPERATURES...
AROUND 90F PER GRIDDED GFS MOS GUIDANCE.
SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.
A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.
HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UNSETTLED FLGT CONDS THIS EVNG. MTRS SUGGEST IFR CONDS W/IN
COMPLEX OF SHRA/TSTMS IN PTMC HIGHLANDS. EXTRAPOLATION SLIDES THAT
AREA NEWD...JUST TOUCHING IAD/BWI. HV INTRODUCED MVFR/TEMPO IFR
COINCIDENT W/ THIS AREA. THERE/S ANTHR COMPLEX IN MID OHVLY.
ALSO...WDLY SCT TSRA DVLPG AHD OF THE ASSOCD CDFNT. THAT SUGGESTS
THAT ONCE TROF AXIS NEARBY...MVFR WL BE PREDOMINANT. EXTENT OF IFR
STILL TBD...AND LKLY WL NEED ONGOING ADJUSTMENT.
VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.
&&
.MARINE...
S/SWLY FLOW NEAR 15 KT ATTM. DONT ENVISION MUCH OF A CHG TO THAT
THRU THE AFTN. SHRA/TSRA WL DVLP AHD OF A CDFNT/TROF AXIS TAFTN.
ACTIVITY WL BECOME MORE WIDESPREAD INVOF THE FNT. SMW/S WL BE LKLY
AHD OF THE STRONGEST STORMS. THREAT WL TRANSITION FM GUSTY WNDS TO
HVY RAIN THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE
LINGERING ACRS MID BAY-LWR PTMC MUCH OF THE NGT.
NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK
&&
.HYDROLOGY...
POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.
&&
.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...HTS/BAJ
NEAR TERM...HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...HTS/BAJ
MARINE...HTS/BAJ
HYDROLOGY...HTSHazardous weather outlook, Jul 8, 2:02 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 202 PM EDT FRI JUL 8 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 202 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM. IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 202 PM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. A FEW STORMS MAY BE SEVERE EAST OF THE BLUE RIDGE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM. IN ADDITION...THESE STORMS WILL BE SLOW-MOVING...AND WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. HTS
In the hours before
Special weather statement, Jul 8, 3:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT FRI JUL 8 2011 MDZ009-VAZ042-053-082000- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 318 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORM TO AFFECT MONTGOMERY...LOUDOUN AND FAIRFAX COUNTIES... AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ST. LOUIS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE OATLANDS...BROADLANDS...ASHBURN... LANSDOWNE...COUNTRYSIDE...LOWES ISLAND AND DAWSONVILLE. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3925 7725 3894 7717 3898 7784 3907 7788 TIME...MOT...LOC 1918Z 253DEG 25KT 3901 7773 SBK
Local storm report, Jul 8, 3:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD FREDERICK 39.43N 77.42W
07/08/2011 FREDERICK MD EMERGENCY MNGR
MANY MAIN ROUTES THROUGHT HE CITY OF FREDERICK FLOODED
&&
EVENT NUMBER LWX1101141
HTSLocal storm report, Jul 8, 3:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG ELKTON 38.41N 78.62W
07/08/2011 ROCKINGHAM VA TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG HWY 340 IN ELKTON
&&
EVENT NUMBER LWX1101142
JACKSONSpecial weather statement, Jul 8, 3:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 PM EDT FRI JUL 8 2011
VAZ025-026-029-037>040-042-050>053-501-502-082100-
ORANGE VA-GREENE VA-MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-
NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-FAIRFAX VA-
337 PM EDT FRI JUL 8 2011
...HEAVY RAIN TO AFFECT ORANGE...GREENE...MADISON...
CULPEPER...PAGE...RAPPAHANNOCK...NORTHERN FAUQUIER...LOUDOUN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...SOUTHERN FAUQUIER...ALBEMARLE...
AUGUSTA...ROCKINGHAM AND FAIRFAX COUNTIES...
AT 336 PM EDT...DOPPLER RADAR INDICATED A BAND OF THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ST. LOUIS TO ETLAN TO 3 MILES SOUTH OF
GROTTOES...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE MIDDLEBURG...MISSION HOME...HAYWOOD...
BOSTON...HOOD...VIEWTOWN...SHADY GROVE...HANEYTOWN...SAINT GEORGE AND
DYKE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO
INCHES CAN BE EXPECTED.
&&
LAT...LON 3822 7900 3856 7833 3905 7786 3895 7731
3826 7789 3813 7804 3814 7810 3812 7821
3788 7841
TIME...MOT...LOC 1936Z 306DEG 15KT 3899 7779 3851 7824
3821 7881
SBKSpecial weather statement, Jul 8, 3:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
344 PM EDT FRI JUL 8 2011
MDZ007-011-013-014-016-018-082015-
ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-HARFORD MD-
SOUTHERN BALTIMORE MD-CHARLES MD-
344 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL...PRINCE GEORGES...
CALVERT...HARFORD...SOUTHERN BALTIMORE AND CHARLES COUNTIES...
AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HERALD HARBOR TO ST. CHARLES...MOVING NORTHEAST
AT 30 MPH.
LOCATIONS IMPACTED INCLUDE CAPE ARTHUR...CHELSEA BEACH...RIVERDALE...
LAKE SHORE...AQUASCO...EAGLE HARBOR...SHERWOOD FOREST...
DAVIDSONVILLE...BADEN AND BODKIN POINT.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3917 7646 3914 7642 3901 7638 3898 7646
3895 7644 3887 7650 3872 7651 3856 7668
3852 7702 3878 7690 3917 7662 3920 7653
3917 7649 3921 7646 3921 7650 3922 7650
3925 7636 3922 7638 3930 7626 3929 7625
TIME...MOT...LOC 1943Z 225DEG 24KT 3905 7655 3877 7679
3860 7688Special weather statement, Jul 8, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 349 PM EDT FRI JUL 8 2011 DCZ001-MDZ009-010-013-014-082030- DISTRICT OF COLUMBIA DC-HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD- PRINCE GEORGES MD- 349 PM EDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA... HOWARD...MONTGOMERY...ANNE ARUNDEL AND PRINCE GEORGES COUNTIES... AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRADLEY FARMS TO MONTPELIER...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE GARRETT PARK...WHEATON...GLENMONT...FORT MEADE...COLESVILLE...RIDGEWAY...LAUREL...FAIRLAND...CLOVERLY AND SEVERN. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN OF FALLING AT A RATE OF 1 TO 2 INCHES AN HOUR WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3923 7700 3921 7661 3887 7686 3899 7724 TIME...MOT...LOC 1949Z 244DEG 22KT 3901 7715 3907 7685
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 14 min |
| Jul 7, 8:15 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 3 hr |
| Jul 7, 9:57 PM EDT | Special Weather Statement | LWX | Montgomery | 33 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 29 min |
| Jul 7, 10:52 PM EDT | Special Weather Statement | LWX | Baltimore | 38 min |
| Jul 7, 10:54 PM EDT | Special Weather Statement | LWX | Washington | 36 min |
| Jul 7, 11:11 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 3 hr |
| Jul 7, 11:15 PM EDT | Special Weather Statement | LWX | Baltimore | 30 min |
| Jul 7, 11:21 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 39 min |
| Jul 7, 11:28 PM EDT | Flash Flood Warning | LWX | Washington | 3 hr |
| Jul 8, 12:01 AM EDT | Special Weather Statement | LWX | Baltimore | 29 min |
| Jul 8, 12:34 AM EDT | Special Weather Statement | LWX | Baltimore, Harford | 26 min |
| Jul 8, 1:05 AM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Jul 8, 1:21 AM EDT | Special Weather Statement | LWX | Baltimore, Carroll, Harford | 54 min |
| Jul 8, 1:26 PM EDT | Special Weather Statement | LWX | Allegany | 94 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Montgomery | 89 min |
| Jul 8, 3:24 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Washington | 3 hr |
| Jul 8, 3:33 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 3 hr |
| Jul 8, 3:44 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 31 min |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 51 min |
| Jul 8, 4:10 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 3 hr |
| Jul 8, 4:28 PM EDT | Special Weather Statement | LWX | Prince George's | 92 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | LWX | Charles | 43 min |
| Jul 8, 5:07 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Prince George's | 3 hr |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 50 min |
| Jul 8, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's, Saint Mary's | 48 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 26 min |
| Jul 8, 6:00 PM EDT | Special Weather Statement | LWX | Calvert, Charles, Saint Mary's | 90 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 43 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | LWX | Calvert, Charles, Saint Mary's | 76 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.